Holt-Oram syndrome (HOS) (OMIM#142900) is a rare condition with upper extremity malformations as well as structural and conduction cardiac anomalies. There are sparse reports in the literature documenting malignancy in association with HOS. We report a pediatric patient clinically diagnosed with HOS (missing thumbs bilaterally, atrial septal defect, ventricular septal defect, and first-degree heart block), who also developed B precursor acute lymphoblastic leukemia. During induction of chemotherapy with steroids, she developed profound bradycardia without clinical symptoms. The bradycardia resolved without intervention, but this case highlights the challenges of managing chemotherapy side effects in a patient with congenital heart disease. A literature review pertinent to the associated findings in the case is also presented.
- Acute lymphoblastic leukemia
- steroid-associated bradycardia
ASJC Scopus subject areas
- Pediatrics, Perinatology, and Child Health
- Cardiology and Cardiovascular Medicine